... now had 2 manic episodes and my psych is upping my Lamictal and switching me to Geodon. She gave me a lot of information about side effects, how to take with food, etc. and I've been doing some research. Seems like sleepiness/groggyness is pretty common. Does it wear off? How bad is it? I can deal with it if the Geodon works as well as she thinks it will. Just wondering about your experiences? I really want this to help so wish me luck, okay? Thanks all!
Hello! The drowsiness your experiencing is probably the combination of the Geodon with the Zyprexa. I have never taken both at the same time, however I've taken each of these drugs. The drowsiness from the Geodon should dissipate over a couple weeks as you adjust. If it doesn't get any better, you could see about asking your doctor to lower your dose of Zyprexa. I hope this was helpful. Feel free to ask any questions.
All I can say is it saved my life and continues to save mine. It does have many side effects I have taken it now for 8 years. The side effect that I was worried about is birth defects in children whyle on the drug during pregnancy so I decided not to have children. It is very expensive but my insurance pays and it now comes in generic which is also expensive. If you can handle the side effects it will work many people cant handle the side effects. I have not had any long term side effects and one good thing about it is it does not build up in the blood so you can take it forever and it will always work. It saved my life. good luck to you
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 May 2010 • 2 answers
Updated 28 Mar 2016 • 3 answers
Updated 28 Aug 2016 • 1 answer
Updated 27 May 2017 • 1 answer
Updated 18 Jan 2019 • 2 answers